post 2 1/2 weeks after my ablation for afib/flutter, i had a heartbeat of 200. went to e.r. and was diagnosed with whatever, whatever tachacardia (spelling?). doctor said it could be from irritation inside my heart from ablation. i was converted and put on a drug i had taken that helped me pre ablation of Rhythmol. Now i am on 21 day monitor to see if it was a sucessful ablation this time.
It can take several weeks for the irritation from an ablation to settle down. I've had 3 ablations so I know. Typically an ablation for a-fib is pretty involved so it may take 2-3 months. In the meantime the rhythmol may help control the bursts of tachy you've been getting. Any idea how long they last? My post ablation tachy times usually last less than a minute and rarely up to 15 minutes.
The monitor will help them find out exactly what type of atrial tachycardia you're having now and decide what to do next. You may find the episodes taper off on their own, become less frequent and are shorter in duration.
people like you make persons like me more at ease.
i did have tachy only once after my 3rd ablation but it was hours long. i went to my drs. office and they did an ekg and as soon as i could get to their office. from there they wheeled me to the e.r. (same hospt) and after a hour or so of breathlessness and a feeling of dome, they medicated me enought so that it settled down to about 78 bpm. after that the u. of m. which they were in touch with, decided to put me back on rhythmol as it helped me before. i have not had any more tacy in the 3 mos. fooling that ablation and am now on the 21 day monitor to check the 21 days out to see if once again i am free of afib/flutter.
I do hope your heart is healing well. If I'm reading your posts correctly, it's been 3 months since your ablation and a little over 2 months since you ended up in ER with the tachy. If so, then it sounds like you are truly on the mend. Here's hoping the monitor is a waste of time :-) and that your heart is now behaving itself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.